Noise-Induced Tinnitus: Should I Stop Taking Wellbutrin?

Discussion in 'Support' started by DrewM, Aug 7, 2020.

    1. DrewM

      DrewM Member

      Location:
      Arizona
      Tinnitus Since:
      July 10, 2020
      Cause of Tinnitus:
      Acoustic trauma
      Hello. My tinnitus began a month ago after acoustic trauma.

      Prior to this, I have been taking Wellbutrin for depression and anxiety for around 3-4 years (150mg/day) without noticeable side effects, including tinnitus. After my tinnitus began I did a lot of reading about ototoxic medications, and Wellbutrin came up a lot. Could Wellbutrin exacerbate the tinnitus I have, even if it didn't cause it? If so is it safe to stop taking it? Are there other antidepressant alternatives?

      For reference, I also stopped taking Fluoxetine (Prozac) around January after taking it for around a year.

      Thanks for your help.
       
    2. Tanni
      Twisted

      Tanni Member Benefactor

      Tinnitus Since:
      October 2017
      Cause of Tinnitus:
      ???
      Hi Drew,

      Nobody really knows what effect, if any, drugs have on tinnitus caused by acoustic trauma. It may be that the risk for you is very low, as you have taken the drug for many years already.

      However, if you wanted to be on the safe side, Amitriptyline and Mirtazapine are generally considered to be the safest antidepressants when it comes to tinnitus. You'll always get someone with a negative experience of a drug as everyone reacts differently, but these two have the best reputation.

      Re coming off of the Wellbutrin, you would need to speak with your Doctor. Your mental health is important at this time, so make sure you come off slowly and safely under supervision if you decide that's what you want to do.
       
      • Like Like x 2
    3. T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      Hi. You can search the forum for my story. That drug gave me tinnitus. Personally I will never use it or any antidepressant again.
       

Share This Page

Loading...